Non-convulsive status epilepticus associated with tiagabine in a pediatric patient.

Abstract

We report a 4-year-old patient who developed non-convulsive status epilepticus (NCSE) following tiagabine (TGB) as add-on treatment for refractory partial seizures. NCSE occurred while the patient received TGB 0.83 mg/kg/day. In our case, the TGB reduction led to a significant improvement of electroclinical features. The mechanisms of this abnormal effect are not clear. GABA-ergic hyperfunction and/or multiplicity of interlinked brain GABA systems associated with individual specific sensitivity could play a critical role in the pathogenesis of NCSE. This is the first report of NCSE documented by electroencephalogram (EEG) in a child under 12 years of age on TGB treatment.

Statistics

0100200'05'06'07'08'09'10'11'12'13'14'15'16'17
Citations per Year

335 Citations

Semantic Scholar estimates that this publication has 335 citations based on the available data.

See our FAQ for additional information.

Cite this paper

@article{Mangano2003NonconvulsiveSE, title={Non-convulsive status epilepticus associated with tiagabine in a pediatric patient.}, author={Salvatore Mangano and Liberia Cusumano and Antonina Fontana}, journal={Brain & development}, year={2003}, volume={25 7}, pages={518-21} }